Hail, Greene
- When
- June 8, 8:08 AM CST
- Where
- Greene County, Springfield
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.200, -93.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 5:56 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 656 AM CDT WED JUN 8 2005 .DISCUSSION... THE LAST STORMS FROM CONVECTION THAT FIRED YESTERDAY AFTERNOON HAVE EXITED OREGON COUNTY EARLY THIS MORNING AS MID LEVEL MOISTURE AXIS SHIFTS EASTWARD INTO SE MO. OVERNIGHT MCS ACTIVITY HAS REMAINED WELL NORTH OF THE AREA...OVER EASTERN NEBRASKA AND THE DAKOTAS. LATEST IR SATELLITE SHOWS SOME PATCHY ACCAS DEVELOPING OVER SOUTH CENTRAL KS...WHICH IS LIKELY UNABLE TO LIFT THROUGH 12 DEG C CAP OVER THE SOUTHERN PLAINS. WILL CONTINUE THUNDERSTORM CHANCES THIS AFTERNOON AS UNCAPPED AIRMASS DESTABILIZES ONCE AGAIN. MODIFIED ETA SOUNDINGS FOR THIS AFTERNOON GIVE CAPES AROUND 4000 J/KG...WITH LARGE POSITIVE AREA FROM -10 TO -30 C. EVEN THOUGH WET BULB ZERO WILL BE OVER 12 KFT...PLAN TO HIGHLIGHT HAIL THREAT IN HWO AND ZONES. WIND SHEAR APPEARS MARGINAL FOR ORGANIZED STORMS. PWATS REMAIN AT OR ABOVE 1.4 INCHES...SO HEAVY RAINFALL AND LOCALIZED FLOODING THREAT WILL CONTINUE. NOT SEEING ANY DISTINCT OUTFLOW BOUNDARIES OR MESOSCALE VORTICITY CENTERS MOVING INTO THE AREA TODAY...SO WILL KEEP PRECIP CHANCES AROUND 25 TO 30 PERCENT. WILL RAISE PRECIP CHANCES BY LATE AFTERNOON INTO TONIGHT AS COLD FRONT AND CONVECTIVE COMPLEX SLIDE SOUTHWARD INTO WEST CENTRAL MO/SE KS. THE REST OF THE WEEK INTO THE WEEKEND WILL REMAIN WARM AND HUMID WITH POTENTIAL FOR ISOLATED TO SCATTERED STORMS...ESPECIALLY DURING THE AFTERNOONS...AS UPPER TROUGH AXIS REMAINS TO OUR WEST. THE LATEST GFS IS STILL DEVELOPING A TROPICAL SYSTEM OVER THE GULF WHICH COULD MAKE LANDFALL ON SATURDAY OVER SE LA/MS. RIGHT NOW...IT LOOKS LIKE MOST OF THE MOISTURE ASSOCIATED WITH THE SYSTEM WILL REMAIN TO OUR EAST. HOWEVER IF MODEL SOLUTIONS TREND THE SYSTEM TO THE WEST...WE WILL BRING PRECIP CHANCES UP AND MAYBE GET SOME MUCH NEEDED RAINFALL. TERRY && .AVIATION... MAIN AVIATION FORECAST CONCERN DEALS WITH CONVECTIVE CHANCES THIS AFTERNOON AND EVENING. UNSTABLE AND UNCAPPED AIRMASS IS EXPECTED ACROSS THE REGION TODAY. LOOKING TO THE NORTH...CONVECTIVE COMPLEX OVER SOUTHEAST NEBRASKA AND IOWA WILL CONTINUE TO TRACK SOUTHEAST. DECIDED TO ADD A TEMPO GROUP FOR THUNDER THIS AFTERNOON/EARLY EVENING...AS THE OUTFLOW FROM THE COMPLEX MAY TOUCH OFF MORE STORMS THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 602 AM CDT WED JUN 8 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 602 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS...STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...TORRENTIAL RAINFALL AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: AREAS ALONG AND NORTH OF A LINE FROM NEOSHO TO FORT LEONARD WOOD AFTER 2 PM. DISCUSSION: AS THE MOIST AIRMASS OVER THE REGION BECOMES VERY UNSTABLE THROUGH THIS AFTERNOON...A STORM COMPLEX OVER EASTERN NEBRASKA AND WESTERN IOWA WILL BUILD SOUTHWARD INTO THE REGION...ALLOWING CONTINUED DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS. ALTHOUGH VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR SUPERCELLS...A FEW ROTATING STORMS MAY DEVELOP ALONG THE LEADING EDGE OF THE SOUTHWARD MOVING STORM COMPLEX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY AS OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES INTERACT WITH THE UNSTABLE AIRMASS RESIDING OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 44. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 14:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455696.